A patient is being treated for a systemic fungal infection with amphotericin B

A patient is being treated for a systemic fungal

This preview shows page 12 - 14 out of 15 pages.

33. A patient is being treated for a systemic fungal infection with amphotericin B (Abelcet) and will be discharged home from the hospital to complete every other day infusions of the medication for 6 to 8 weeks. The nurse provides discharge teaching before dismissal. Which statement by the patient indicates a need for further teaching? A.“I may experience headaches and pain in my lower back, legs, and abdomen.” B.“I may need to take potassium supplements while taking this drug.” C.“I should take acetaminophen and diphenhydramine before each infusion.” D.“I will need to have blood drawn for serum creatinine and BUN levels every 3 to 4 days.” Rationale: BUN and serum creatinine should be taken to monitor renal function. Side effects like generalized musculoskeletal pain and headaches are normal side effects r/t Abelcet. Tylenol and Benadryl are generally administered prior to each infusion. 34. A nurse is discussing intravenous amphotericin B treatment with a nursing student who is about to care for a patient with a systemic fungal infection. Which statement by the student indicates a need for further teaching?
Background image
35. A patient has come to the clinic with tinea corporis, and the prescriber has ordered clotrimazole. When educating the patient about this medication, the nurse will include which statement? 36. A nursing student asks a nurse to explain the differences between amphotericin B (Abelcet) and the azoles group of antifungal agents. Which statement by the nurse is correct?
Background image
Image of page 14

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture